MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FLEXIBLE SCREWDRIVER; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. FLEXIBLE SCREWDRIVER; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71362290
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/31/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during inspection the flexible screwdriver was found twisted.No case related, therefore no patient involved.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The device, intended use in treatment, was returned for evaluation.A visual inspection confirmed the flexible screwdriver is twisted.The device shows significant signs of wear/usage.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A review of complaint history for the listed part revealed no prior complaints for the listed batch.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.This is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
Internal reference number: (b)(4).Further review by the manufacturer has identified that this event should be re-evaluated for mdr reporting.The event states that the flexible screwdriver was found damaged during inspection without patient involvement.Users are instructed to inspect all instruments before use and not to use the device if any damage is found.Device damage that is identified during the inspection process will not cause or contribute to a serious injury or death, nor would it be likely to do so in the event of recurrence as the inspection process itself mitigates the risk of any potential harm occurring.Therefore, it was determined that this case does not meet the threshold for reporting and is a non-reportable event.If additional details confirm the occurrence of a reportable event, we will update our records accordingly and submit a subsequent report detailing both the event and our complete investigations.

Brand Name
FLEXIBLE SCREWDRIVER
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key10576799
Report Number1020279-2020-04827
Device Sequence Number19616630
Product Code HRY
UDI-Device Identifier03596010454171
UDI-Public03596010454171
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71362290
Device Catalogue Number71362290
Device Lot Number10GTF0003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2020
Supplement Date Received by Manufacturer09/29/2020
Not provided
Initial Report FDA Received Date09/23/2020
Supplement Report FDA Received Date10/03/2020
03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/08/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown